Affordable Access

Rebound phenomena: results of a 10 years' (1970--1980) literature review.

Authors
  • Lupolover, R
  • Dazzi, H
  • Ward, J
Type
Published Article
Journal
International pharmacopsychiatry
Publication Date
Jan 01, 1982
Volume
17
Issue
4
Pages
194–237
Identifiers
PMID: 6136487
Source
Medline
License
Unknown

Abstract

A survey of the literature over 10 years (1970--1980) shows that the phenomenon of 'rebound' can appear after withdrawal of a large number of drugs belonging to various chemical classes and also, as a physiologic compensatory mechanism of the central nervous system, without drugs. Among the various drugs, benzodiazepine hypnotics are also mentioned in problems related to 'rebound' (insomnia, anxiety). Controversial opinions are expressed regarding the appearance of rebound insomnia or anxiety. It seems that those authors who believe in the existence of rebound relate it either to therapy with high doses of drugs or to hypnotics with short to intermediate half-life.

Report this publication

Statistics

Seen <100 times